Alert archive / New York / River Flood Warnings in 2011

River Flood Warning 145, NWS Albany, NY

September 7, 2011Montgomery County, Saratoga County, Schenectady County, New York

NWS Albany, NY issued this river flood warning at Sep 7, 2011, 5:59 PM EDT for Montgomery County, Saratoga County, Schenectady County, New York. It took effect at Sep 8, 2011, 10:46 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Sep 7, 2011, 5:59 PM EDT (21:59 UTC)
In effect from
Sep 8, 2011, 10:46 AM EDT
Expired
Sep 8, 2011, 10:58 PM EDT
In force
12 hr
Issued by
NWS Albany, NY
Flood severity
Minor

Counties Montgomery County, NY, Saratoga County, NY, Schenectady County, NY

The radar

The Albany radar (KENX), 40 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mohawk River at Schenectady (Freeman's Bridge) (SCHN6).

Action stage
216 ft
Minor stage
220 ft
Moderate stage
222 ft
Major stage
224 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01354500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

693 
WGUS41 KALY 072159
FLWALY
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE ALBANY NY 
559 PM EDT WED SEP 7 2011

NYC065-080959-
/O.NEW.KALY.FL.W.0142.110909T1200Z-110909T1800Z/
/DDMN6.1.ER.110909T1200Z.110909T1200Z.110909T1200Z.UU/
559 PM EDT WED SEP 7 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MOHAWK RIVER AT DELTA DAM.
* FROM FRIDAY MORNING UNTIL FRIDAY AFTERNOON.
* AT 4 PM WEDNESDAY THE STAGE WAS...546.8 FEET. 
* FLOOD STAGE IS 551.5 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO REACH FLOOD STAGE BY 8 AM 
  FRIDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 551.5 FEET AROUND  
  8 AM FRIDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER
  8 AM FRIDAY.
* IMPACT...AT 551.5 FEET THE ERIE CANAL MAY BE CLOSED NEAR LOCKS
  20 AND 21.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   WED   THU   THU   THU   THU

MOHAWK RIVER
  DELTA DAM     551.5  546.8 WED  4 PM  546.8  547.5  548.7  549.8  
551.3

$$

NYC043-065-080959-
/O.NEW.KALY.FL.W.0143.110908T0756Z-000000T0000Z/
/UCAN6.1.ER.110908T0756Z.110908T1600Z.000000T0000Z.NO/
559 PM EDT WED SEP 7 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MOHAWK RIVER AT UTICA.
* FROM LATE TONIGHT UNTIL FURTHER NOTICE.
* AT 3 PM WEDNESDAY THE STAGE WAS...399.7 FEET. 
* FLOOD STAGE IS 403.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY 3 AM
  THURSDAY AND CONTINUE TO RISE TO NEAR 404.8 FEET BY 12 PM THURSDAY.
* IMPACT...AT 404.0 FEET...WATER OVERFLOWS ONTO THE WHARF AT THE UTICA
  CANAL TERMINAL. RIVER STREET IN ORISKANY IS ALSO FLOODED.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   WED   THU   THU   THU   THU

MOHAWK RIVER
  UTICA         403.0  399.7 WED  3 PM  400.0  402.0  404.3  404.8  
403.2

$$

NYC043-057-065-080959-
/O.NEW.KALY.FL.W.0144.110908T0351Z-110909T2000Z/
/LTLN6.3.ER.110908T0351Z.110908T1200Z.110909T1400Z.NR/
559 PM EDT WED SEP 7 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MOHAWK RIVER AT LITTLE FALLS.
* FROM THIS EVENING UNTIL FRIDAY AFTERNOON.
* AT 5 PM WEDNESDAY THE STAGE WAS...10.6 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MAJOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO REACH FLOOD STAGE BY 11 PM 
  WEDNESDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 18.7 FEET AROUND
  8 AM THURSDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE 
  AFTER 10 AM FRIDAY.
* IMPACT...AT 18.5 FEET...WATER FLOODS THE BASEMENT OF THE FORMER 
  SALADA PLANT...THE MONTGOMERY PUBLIC WORKS GARAGE...AND THE FONDA 
  MOTOR SPEEDWAY.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   WED   THU   THU   THU   THU

MOHAWK RIVER
  LITTLE FALLS  15.0   10.6 WED  5 PM  12.3  16.5  18.7  18.5  16.6

$$

NYC057-091-093-080959-
/O.NEW.KALY.FL.W.0145.110908T1437Z-110909T1437Z/
/SCHN6.1.ER.110908T1437Z.110909T0000Z.110909T0837Z.NO/
559 PM EDT WED SEP 7 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MOHAWK RIVER AT SCHENECTADY.
* FROM THURSDAY MORNING UNTIL FRIDAY MORNING.
* AT 4 PM WEDNESDAY THE STAGE WAS...215.8 FEET. 
* FLOOD STAGE IS 223.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO REACH FLOOD STAGE BY 10 AM 
  THURSDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 224.7 FEET AROUND
  8 PM THURSDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE 
  AFTER 4 AM FRIDAY.
* IMPACT...AT 224.0 FEET...WATER STARTS TO ENTER THE STOCKADE 
  NEIGHBORHOOD BETWEEN INGERSOLL AVENUE AND FERRY STREET.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   WED   THU   THU   THU   THU

MOHAWK RIVER
  SCHENECTADY   223.0  215.8 WED  5 PM  216.1  219.4  222.3  223.9  
223.7

$$

NYC001-091-093-080959-
/O.NEW.KALY.FL.W.0146.110908T1251Z-110909T1617Z/
/COHN6.2.ER.110908T1251Z.110909T0000Z.110909T1017Z.NO/
559 PM EDT WED SEP 7 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MOHAWK RIVER AT COHOES.
* FROM THURSDAY MORNING UNTIL FRIDAY AFTERNOON.
* AT 5 PM WEDNESDAY THE STAGE WAS...16.1 FEET. 
* FLOOD STAGE IS 20.0 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO REACH FLOOD STAGE BY 8 AM 
  THURSDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 21.0 FEET AROUND
  8 PM THURSDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE 
  AFTER 6 AM FRIDAY.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   WED   THU   THU   THU   THU

MOHAWK RIVER
  COHOES        20.0   16.1 WED  5 PM  16.1  18.4  19.9  20.6  20.5

$$

NYC043-080959-
/O.NEW.KALY.FL.W.0147.110908T0000Z-110908T1638Z/
/KASN6.2.ER.110908T0000Z.110908T0600Z.110908T1038Z.NO/
559 PM EDT WED SEP 7 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WEST CANADA CREEK AT KAST BRIDGE.
* FROM THIS EVENING UNTIL THURSDAY AFTERNOON.
* AT 5 PM WEDNESDAY THE STAGE WAS...5.0 FEET. 
* FLOOD STAGE IS 6.0 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO REACH FLOOD STAGE BY 8 PM 
  WEDNESDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 7.7 FEET AROUND
  2 AM THURSDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE 
  AFTER 6 AM THURSDAY.
* IMPACT...AT 7.0 FEET...SEVERAL RV PARKS ARE INUNDATED WITH ONE TO 
  TWO FEET OF WATER.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   WED   THU   THU   THU   THU

WEST CANADA CR
  KAST BRIDGE   6.0    5.0 WED  5 PM   6.0   7.7   5.5   4.6   4.2

$$
5 follow-up statements
964 
WGUS81 KALY 080255
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
1055 PM EDT WED SEP 7 2011

NYC057-091-093-081455-
/O.EXT.KALY.FL.W.0145.110908T1604Z-110909T2100Z/
/SCHN6.1.ER.110908T1604Z.110909T0000Z.110909T1500Z.NO/
1055 PM EDT WED SEP 7 2011

THE FLOOD WARNING CONTINUES FOR
  THE MOHAWK RIVER AT SCHENECTADY.
* FROM 12 PM THURSDAY UNTIL FRIDAY AFTERNOON.
* AT 9 PM WEDNESDAY THE STAGE WAS 218.1 FEET. 
* FLOOD STAGE IS 223 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY 12 PM
  THURSDAY AND CONTINUE TO RISE TO NEAR 224.9 FEET BY 8 PM THURSDAY.
  THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 11 AM FRIDAY.
* IMPACT...AT 224 FEET...WATER STARTS TO ENTER THE STOCKADE 
  NEIGHBORHOOD BETWEEN INGERSOLL AVENUE AND FERRY STREET.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       2 AM  8 AM  2 PM  8 PM  2 AM
LOCATION         STG   STG  DAY TIME   THU   THU   THU   THU   FRI

MOHAWK RIVER
  SCHENECTADY   223.0  218.1 WED 10 PM  219.2  221.3  223.8  224.9  
224.7

$$

NYC001-091-093-081455-
/O.EXT.KALY.FL.W.0146.110908T1549Z-110910T0000Z/
/COHN6.2.ER.110908T1549Z.110909T0000Z.110909T1800Z.NR/
1055 PM EDT WED SEP 7 2011

THE FLOOD WARNING CONTINUES FOR
  THE MOHAWK RIVER AT COHOES.
* FROM 11 AM THURSDAY UNTIL FRIDAY EVENING.
* AT 10 PM WEDNESDAY THE STAGE WAS 17.5 FEET. 
* FLOOD STAGE IS 20 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY 11 AM
  THURSDAY AND CONTINUE TO RISE TO NEAR 21.3 FEET BY 8 PM THURSDAY. 
  THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 2 PM FRIDAY.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       2 AM  8 AM  2 PM  8 PM  2 AM
LOCATION         STG   STG  DAY TIME   THU   THU   THU   THU   FRI

MOHAWK RIVER
  COHOES        20.0   17.5 WED 10 PM  18.3  19.3  20.4  21.3  20.9

$$
041 
WGUS41 KALY 080836
FLWALY
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE ALBANY NY 
436 AM EDT THU SEP 8 2011

NYC057-091-093-082036-
/O.EXT.KALY.FL.W.0145.110908T1446Z-110910T0020Z/
/SCHN6.2.ER.110908T1446Z.110909T0600Z.110909T1820Z.NO/
436 AM EDT THU SEP 8 2011

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... 
 
THE FLOOD WARNING CONTINUES FOR 
  THE MOHAWK RIVER AT SCHENECTADY
* UNTIL FRIDAY EVENING.
* AT 3 AM THURSDAY THE STAGE WAS...220 FEET. 
* FLOOD STAGE IS 223 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO REACH FLOOD STAGE BY 10 AM 
  THURSDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 225.6 FEET AROUND
  2 AM FRIDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER
  2 PM FRIDAY.
* IMPACT...AT 226 FEET...WATER FLOODS THREE FOURTHS OF INGERSOLL 
  AVENUE...HALF OF NORTH AVENUE...AND FERRY STREET.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 AM  2 PM  8 PM  2 AM  8 AM
LOCATION         STG   STG  DAY TIME   THU   THU   THU   FRI   FRI

MOHAWK RIVER
  SCHENECTADY   223.0  220.0 THU 04 AM  221.8  224.4  225.4  225.6  
224.9

$$
647 
WGUS81 KALY 081456
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
1056 AM EDT THU SEP 8 2011

NYC057-091-093-090256-
/O.EXT.KALY.FL.W.0145.000000T0000Z-110910T0249Z/
/SCHN6.2.ER.110908T1545Z.110909T0000Z.110909T2049Z.NO/
1056 AM EDT THU SEP 8 2011

THE FLOOD WARNING CONTINUES FOR
  THE MOHAWK RIVER AT SCHENECTADY.
* FROM 11 AM THURSDAY UNTIL FRIDAY EVENING.
* AT 10 AM THURSDAY THE STAGE WAS 221.9 FEET. 
* FLOOD STAGE IS 223 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY 11 AM
  THURSDAY AND CONTINUE TO RISE TO NEAR 225.4 FEET BY 8 PM THURSDAY.
  THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 4 PM FRIDAY.
* IMPACT...AT 226.0 FEET...WATER FLOODS THREE FOURTHS OF INGERSOLL 
  AVENUE...HALF OF NORTH AVENUE...AND FERRY STREET.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   THU   FRI   FRI   FRI   FRI

MOHAWK RIVER
  SCHENECTADY   223.0  221.9 THU 11 AM  225.4  225.4  225.1  223.8  
220.3

$$
899 
WGUS81 KALY 081940
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
340 PM EDT THU SEP 8 2011

NYC057-091-093-090651-
/O.EXT.KALY.FL.W.0145.000000T0000Z-110909T0651Z/
/SCHN6.1.ER.110908T2305Z.110909T0000Z.110909T0051Z.NO/
340 PM EDT THU SEP 8 2011

THE FLOOD WARNING CONTINUES FOR
  THE MOHAWK RIVER AT SCHENECTADY.
* FROM 7 PM THURSDAY UNTIL LATE TONIGHT.
* AT 2 PM THURSDAY THE STAGE WAS 222.3 FEET. 
* FLOOD STAGE IS 223.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE AROUND
  8 PM THURSDAY CRESTING NEAR 223.1 FEET. THE RIVER IS FORECAST TO
  THEN FALL BELOW FLOOD STAGE AFTER 8 PM.
* IMPACT...AT 226.0 FEET...WATER FLOODS PORTIONS OF INGERSOLL 
  AVENUE...HALF OF NORTH AVENUE...AND FERRY STREET.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   THU   FRI   FRI   FRI   FRI

MOHAWK RIVER
  SCHENECTADY   223.0  222.3 THU  3 PM  223.1  222.4  221.0  219.4  
216.9

$$
464 
WGUS81 KALY 090258
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
1058 PM EDT THU SEP 8 2011

NYC057-091-093-090328-
/O.CAN.KALY.FL.W.0145.000000T0000Z-110909T0651Z/
/SCHN6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1058 PM EDT THU SEP 8 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE MOHAWK RIVER AT SCHENECTADY.
* AT 10 PM THURSDAY THE STAGE WAS 222.1 FEET. 
* FLOOD STAGE IS 223 FEET. 
* IMPACT...AT 222 FEET...WATER APPROACHES INGERSOLL AVE AND 
  RIVERSIDE PARK.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       2 AM  8 AM  2 PM  8 PM  2 AM
LOCATION         STG   STG  DAY TIME   FRI   FRI   FRI   FRI   SAT

MOHAWK RIVER
  SCHENECTADY   223.0  222.1 THU 11 PM  221.9  221.0  219.3  217.6  
216.7

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Sep 7, 4:29 PM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, Sep 7, 4:29 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
429 PM EDT WED SEP 7 2011

.SYNOPSIS...
A STALLED FRONTAL BOUNDARY TO THE SOUTH OF THE REGION WILL
ALLOW FOR SOME ADDITIONAL RAIN AND SHOWERS FOR TONIGHT INTO
TOMORROW...WHICH MAY BE LOCALLY HEAVY THIS EVENING ACROSS WESTERN
PARTS OF THE AREA.  DRIER WEATHER WILL RETURN TO THE REGION BY THE
WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
A CUTOFF UPPER LEVEL LOW IS SITUATED ACROSS THE OHIO VALLEY. AT
THE SAME TIME...RIDGING OUT AHEAD OF HURRICANE KATIA HAS ALLOWED FOR
STRONG MERIDIONAL FLOW ON THE EASTERN SEABOARD. REMNANT MOISTURE
FROM WHAT WAS ONCE TS LEE...ALONG WITH ADDITIONAL MOISTURE
STREAMING NORTHWARD OUT OF THE GULF OF MEXICO AND EVEN SOME HIGH
LEVEL MOISTURE FROM KATIA IS BEING FOCUSED OVER A STALLED OUT
FRONTAL BOUNDARY ALONG THE JERSEY SHORE/MID ATLANTIC COAST. THE
RESULT IS HEAVY RAINFALL FOR PORTIONS OF CENTRAL/EASTERN NY. WHILE
THE AXIS OF HEAVY RAIN IS SITUATED ACROSS THE I-81
CORRIDOR...RAINFALL IS STILL FANNING OUT NORTHEASTWARD ACROSS THE
WESTERN MOHAWK VALLEY/WESTERN ADIRONDACKS. MODERATE TO HEAVY
RAINFALL WILL CONTINUE ACROSS THESE AREAS THROUGH THE EVENING
HOURS. ALTHOUGH RAINFALL RATES ARE NOT ENOUGH TO CAUSE FLASH
FLOODING IN OUR AREA...THE SATURATED SOILS ARE ALLOWING FOR
PLENTY OF RUNOFF. AS A RESULT...WE WILL CONTINUE THE FLOOD
WATCH...AS MAIN STEM RIVER FLOODING IS OCCURRING AND SOME
ADDITIONAL POINTS MAY REACH FLOOD STAGE AS WELL. SEE THE HYDRO
SECTION FOR DETAILS ON THE FLOOD POTENTIAL ACROSS OUR AREA.

LATER TONIGHT...THE AXIS MAY BEGIN TO SHIFT EASTWARD...BUT IT WILL
CERTAINLY WEAKEN AS THE 850 HPA FLOW STARTS TO BECOME MORE
SOUTHWEST. THIS WILL ALLOW FOR SOME ADDITIONAL RAINFALL FROM THE
CATSKILLS EASTWARD TOWARDS WESTERN NEW ENGLAND...ALTHOUGH IT
CERTAINLY DOESN/T LOOK QUITE AS HEAVY AS WHAT IS OCCURRING
CURRENTLY ACROSS CENTRAL NY.

TEMPS WON/T DROP OFF MUCH OVERNIGHT...WITH MIN TEMPS GENERALLY MID
50S TO NEAR 60.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
ADDITIONAL SHOWERS WILL BE ONGOING DURING THURSDAY MORNING AS THE
STALLED BOUNDARY REMAINS TO THE SOUTH. HOWEVER...THE CUTOFF WILL
BEGIN TO WEAKEN AND RETROGRADE WESTWARD...AND SOME RIDGING WILL
TRY TO BUILD INTO OUR AREA AS KATIA BEGINS TO MOVE NORTHEASTWARD
AWAY FROM THE COAST. THE RESULT WILL BE DECREASING CHANCES FOR
SHOWERS DURING THE DAYTIME ON THURSDAY. HOWEVER...WITH ENOUGH
MOISTURE STILL LINGERING...IT WILL CONTINUE TO REMAIN RATHER
CLOUDY. THE WARMING ALOFT SHOULD ALLOW FOR MAX TEMPS TO BE A
LITTLE WARMER THAN RECENT DAYS...WITH LOWER TO MIDDLE 70S IN
VALLEY AREAS.

WE HAVE CONTINUED LOW CHC/SLIGHT CHC FOR SHOWERS FOR THURSDAY NIGHT
THROUGH FRIDAY NIGHT ACROSS THE AREA. THE MODELS HAVE CONTINUE TO
SHOW DISAGREEMENT DURING THIS TIME PERIOD...AS THERE WILL BE WEAK
FORCING...BUT STILL PLENTY OF MOISTURE AROUND...WHICH MAY ALLOW
FOR SOME SCT/WIDELY SCT SHOWERS. BY FRIDAY...SKIES SHOULD FINALLY
BECOME PARTLY CLOUDY. TEMPS LOOK TO RETURN TO WARMER LEVELS...WITH
HIGHS REACHING THE MID 70S TO LOW 80S ACROSS THE AREA FOR FRIDAY.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
SOME DISAGREEMENTS IN LONG RANGE GUIDANCE/ENSEMBLES AS TO THE TIMING
OF THE DEAMPLIFICATION AND EXIT OF THE UPPER SYSTEM IN THE OH/TN
VALLEY.  SOME BRIEF PERIOD OF FLAT NORTHERN STREAM UPPER RIDGING
BUILDING INTO THE NORTHEASTERN U.S. AROUND SATURDAY AND/OR
SUNDAY...BUT STRONG NORTHERN STREAM UPPER IMPULSE TRACKING OUT OF
CANADA IS FORECASTED TO TRACK QUICKLY SOUTHEAST AND BRING A STRONG
COLD FRONT INTO THE REGION THE BEGINNING OF NEXT WEEK...SOME TIME
BETWEEN MONDAY AND TUESDAY NIGHT.

SO...RELATIVELY HIGH CONFIDENCE IN A PERIOD OF DRY WEATHER SOME TIME
DURING THE WEEKEND...THEN A STRONG COLD FRONT WITH SCATTERED SHOWERS
AND THUNDERSTORMS SOME TIME IN THE MONDAY THROUGH TUESDAY NIGHT TIME
WINDOW.  THE FINER DETAILS OF TIMING WILL BECOME CLEARER AS WE GET
CLOSER TO NEXT WEEKEND AND THE BEGINNING OF NEXT WEEK.

HIGHS GENERALLY IN THE 70S MOST AREAS THROUGH THE PERIOD...WITH THE
COOLEST TEMPERATURES SATURDAY AND/OR SUNDAY. HIGHS COOLER IN HIGHER
ELEVATIONS. LOWS IN THE 50S...SOME 40S HIGHER ELEVATIONS.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
A FRONTAL BOUNDARY LOCATED OFF THE MID ATLANTIC COAST SOUTH OF LONG
ISLAND WILL DRIFT NORTHWARD AS A WARM FRONT...SPREADING RAIN AND
DRIZZLE ACROSS THE REGION.

TRICKY CALL ON TAFS...AS ABUNDANT MOISTURE STREAMS NORTH...YET SOME
LOW LEVEL DRYING HAS BEEN OCCURRING WITH DOWNSLOPING E FLOW OFF
TACONICS/GREEN MOUNTAINS TOWARD TAF SITES. HAVE INDICATED MAINLY
MVFR CONDITIONS THIS AFTERNOON...WITH PERIODS OF IFR AT KGFL ASSOCIATED
STEADIER RAIN...AND KPOU CLOSER TO THE WARM FRONT WHERE CEILINGS
ARE TYPICALLY QUITE LOW. LATE THIS AFTERNOON AND EVENING THE
STEADY RAIN BECOMES MORE SHOWERY EVEN TO KGFL...AND SOME DRIZZLE
DEVELOPS ACROSS THE ENTIRE AREA. PREDOMINANT MVFR CEILINGS AND
VISIBILITIES TONIGHT AT ALL TAF SITES...WITH SOME IFR CONDITIONS
POSSIBLE...ESPECIALLY AT KPOU. AFTER SOME PATCHY LIGHT RAIN AND
DRIZZLE THROUGH THIS EVENING...SOME STEADIER RAIN SHOULD MOVE BACK
INTO THE REGION AT SOME POINT TONIGHT OR TOMORROW MORNING AS LOW
PRESSURE TRACKS EAST. RAIN SHOULD CONTINUE THROUGH AT LEAST PART
OF TOMORROW.

SURFACE WINDS AT THE TAF SITES WILL BE LIGHT GENERALLY FROM THE
NORTH/NORTHEAST AT 5-10 KNOTS THROUGH 18Z/THU.

OUTLOOK...
THU...MVFR/IFR WITH DECREASING CHANCES FOR RAIN
SHOWERS.
THU NIGHT...MVFR-VFR. SLIGHT CHANCE RAIN SHOWERS.
FRI-MON...MAINLY VFR. NO SIG WX.

&&

.FIRE WEATHER...
WET FLAG CONDITIONS WILL CONTINUE TO BE IN PLACE ACROSS THE REGION
TONIGHT INTO TOMORROW NIGHT AS RAIN AND SHOWERS FALL ACROSS THE
ENTIRE AREA. A DRYING TREND MAY FINALLY START TO BEGIN FRIDAY.

LIGHT WINDS ARE EXPECTED OVER THE NEXT FEW DAYS...WITH NORTH TO
NORTHEAST WINDS OF 5-10 MPH FOR TONIGHT THROUGH THURSDAY NIGHT.

&&

.HYDROLOGY...
SOIL CONDITIONS ARE EXTREMELY SATURATED...AND RIVERS AND STREAMS
ARE HIGH ACROSS THE REGION. SEVERAL POINTS ACROSS THE HSA ARE
ALREADY IN FLOOD. ADDITIONAL RAINFALL OVERNIGHT WILL RANGE FROM
JUST OVER A HALF INCH ACROSS NEW ENGLAND TO NEARLY AN INCH AND A
HALF FOR THE WESTERN MOHAWK VALLEY. AREAS IN THE CATSKILLS AND
SCHOHARIE VALLEY WILL LIKELY SEE CLOSE TO ANOTHER INCH OF RAIN
BASIN AVERAGED. THIS WILL PREVENT STREAMS AND RIVERS FROM RECEDING
ANY FURTHER...AND WILL KEEP THE FLOOD THREAT IN PLACE THROUGH
TOMORROW MORNING. AT THIS POINT...WE ARE EXPECTING MINOR TO
MODERATE FLOODING...MAINLY ON THE CATSKILLS RIVERS /ESOPUS AND
RONDOUT/ AND ON THE SCHOHARIE CREEK AND PORTIONS OF THE MOHAWK
RIVER. QPF AMOUNTS LOOK MUCH LIGHTER FOR THURSDAY AND ESPECIALLY
FOR FRIDAY...WHICH SHOULD FINALLY ALLOW RIVERS TO RECEDE.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH LATE TONIGHT FOR CTZ001-013.
NY...FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ032-033-038>043-
     047>054-058>061-063>066-082>084.
MA...FLOOD WATCH THROUGH LATE TONIGHT FOR MAZ001-025.
VT...FLOOD WATCH THROUGH LATE TONIGHT FOR VTZ013>015.

&&

SYNOPSIS...FRUGIS
NEAR TERM...FRUGIS
SHORT TERM...FRUGIS
LONG TERM...NAS
AVIATION...NAS
FIRE WEATHER...FRUGIS
HYDROLOGY...FRUGIS
Hazardous weather outlook, Sep 7, 4:30 PM EDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
430 PM EDT WED SEP 7 2011

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-081100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
430 PM EDT WED SEP 7 2011

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PLEASE REPORT ANY
FLOODING OR RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE VIA
TELEPHONE...OR THE INTERNET VIA OUR SPOTTER REPORT FORM OR OUR
FACEBOOK PAGE.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 2:31 AM EDTAreal Flood AdvisoryALYColumbia, Greene, Ulster6 hr
Sep 7, 4:17 AM EDTRiver Flood WarningALYUlster13 hr
Sep 7, 6:47 AM EDTRiver Flood WarningALYUlster3 days
Sep 7, 7:22 AM EDTRiver Flood WarningALYGreene, Schoharie9 hr
Sep 7, 7:26 AM EDTRiver Flood WarningALYUlster10 hr
Sep 7, 8:12 AM EDTAreal Flood AdvisoryALYAlbany, Montgomery, Rensselaer, Saratoga, Schenectady, Schoharie3 hr
Sep 7, 9:32 AM EDTRiver Flood WarningALYSchoharie13 hr
Sep 7, 10:17 AM EDTAreal Flood AdvisoryALYColumbia, Dutchess, Greene, Ulster3 hr
Sep 7, 10:32 AM EDTAreal Flood AdvisoryALYFulton, Herkimer, Montgomery6 hr
Sep 7, 10:48 AM EDTRiver Flood WarningALYMontgomery, Schoharie28 hr
Sep 7, 10:48 AM EDTRiver Flood WarningALYMontgomery, Schenectady, Schoharie41 hr
Sep 7, 11:09 AM EDTAreal Flood AdvisoryALYAlbany, Fulton, Montgomery, Rensselaer, Saratoga, Schenectady and 2 more6 hr
Sep 7, 12:34 PM EDTRiver Flood WarningALYMontgomery29 hr
Sep 7, 12:45 PM EDTRiver Flood WarningALYRensselaer, Washington30 hr
Sep 7, 12:52 PM EDTRiver Flood WarningALYSchoharie8 hr
Sep 7, 12:52 PM EDTRiver Flood WarningALYUlster48 hr
Sep 7, 4:00 PM EDTRiver Flood WarningALYDutchess54 hr
Sep 7, 4:42 PM EDTAreal Flood AdvisoryALYFulton, Hamilton, Herkimer, Montgomery6 hr
Sep 7, 5:53 PM EDTAreal Flood WarningALYHerkimer12 hr
Sep 7, 5:59 PM EDTRiver Flood WarningALYOneida13 hr
Sep 7, 5:59 PM EDTRiver Flood WarningALYHerkimer, Oneida3 days
Sep 7, 5:59 PM EDTRiver Flood WarningALYHerkimer, Montgomery, Oneida24 hr
Sep 7, 5:59 PM EDTRiver Flood WarningALYAlbany, Saratoga, Schenectady38 hr
Sep 7, 5:59 PM EDTRiver Flood WarningALYHerkimer14 hr
Sep 7, 6:29 PM EDTRiver Flood WarningALYAlbany, Rensselaer, Saratoga53 hr

Nearby

River Flood Warnings in New York, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.